MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH ORISE TISSUE RETRACTOR; TISSUE RETRACTOR SYSTEM

BOSTON SCIENTIFIC - MARLBOROUGH ORISE TISSUE RETRACTOR; TISSUE RETRACTOR SYSTEM
Model Number M00519510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 03/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an orise tissue retractor was used during a colonoscopy with endoscopic submucosal dissection procedure performed on (b)(6) 2018.Reportedly, the patient had a large polyp in the sigmoid colon approximately 30 cm from the anus, and the patient had a history of micro tears during previous polypectomy procedures.According to the complainant, during the procedure and prior to inserting the orise tissue retractor, a circumferential cut was made around the polyp.The orise tissue retractor was then introduced.When the device was expanded inside the patient, a micro-perforation was noted along the circumferential cut on the proximal right side.Antibiotics were administered and the procedure was completed with a snare.The perforation was repaired with a stitching device at the conclusion of the procedure.There were no patient complications at the conclusion of this procedure and the patient was reported to be fine.

Brand Name
ORISE TISSUE RETRACTOR
Common Device Name
TISSUE RETRACTOR SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7455203
Report Number3005099803-2018-01258
Device Sequence Number1097526
Product Code GAD
UDI-Device Identifier08714729974604
UDI-Public08714729974604
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K173400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2020
Device Model NumberM00519510
Device Lot Number0000511507
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR